Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Started bleeding heavily, feeling nauseous and dizzy. Is this a sign of menopause?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 1587 Questions
I have a history of endometriosis but since the birth of my eldest 9 yrs ago I have had regular periods but today without warning I started bleeding heavily only two weeks since my regular cycle I've also felt general malaise all day nausea and dizzy feeling my husband I practice the rythym method (not 100% I know) but it has worked for us I'm 33 and wondering if I could be going into early menopause??
Posted Sun, 2 Dec 2012 in Menstruation and Miscarriage
Answered by Dr. Timothy Raichle 27 minutes later
Hello, I would be happy to help you with your question.

Menopause itself is defined as no period for 12 months. Women start experiencing signs of this transition that manifest as cycle irregularity beginning in their mid to late 30's. Given your young age of 33 and this being a somewhat isolated episode, I would not think of menopausal transition first. This is either related to:

1. Pregnancy
2. Irregular or absent ovulation with resultant breakthrough bleeding
3. Some anatomic change in the uterus, such as polyps or a fibroids

You need to contact your OB/GYN and schedule an exam and ultrasound. This is likely not going to be a recurrent problem quite yet. I hope this helps!!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor